MAUDE Adverse Event Report: GRIFOLS DIAGNOSTIC SOLUTIONS INC. PROCLEIX ULTRIO ELITE ASSAY; HIV-1/HIV-2/HCV/HBV DEVICE

GRIFOLS DIAGNOSTIC SOLUTIONS INC. PROCLEIX ULTRIO ELITE ASSAY; HIV-1/HIV-2/HCV/HBV DEVICE
Catalog Number 303715
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/30/2024
Type of Reportable Event Serious Injury
Event or Problem Description
On 02may2024, grifols customer (b)(6) hospital in pakistan reported one sample (id (b)(6)) that was hbsag serology reactive and ultrio elite screening and dhbv nonreactive.Testing summary: (b)(6) 2024 anti-hcv nonreactive (s/co 0.12).(b)(6) 2024 hiv ag/ab nonreactive (s/co 0.19).(b)(6) 2024 hbsag reactive x2 (s/co 1.20, 1.33 s/co).(b)(6) 2024 hbsag confirmatory reactive (s/co 5.04).(b)(6) 2024 hbsag neutralization 98.4307%.(b)(6) 2024 ue screening nonreactive (s/co 0.11) ml 707983.(b)(6) 2024 ue dhbv nonreactive (s.Co 0.01) ml 707983.Date unknown pcr roche cobas hbv: <10 iu/ml.Serology and nat/pcr testing were performed from different tubes.Nat and pcr testing were performed from the same tube.The donation was from a new donor who was cleared based on their universal donor history questionnaire.The donation was not used for transfusion.Grifols requested the results of any anti-hbc serology testing, but that was not performed.The site also performed hbv quantitative testing on the nat testing tube (plasma, k3edta) using a roche cobas pcr test (additional details not provided) and the results were hbv detected at <10 iu/ml.The customer provided the ultrio elite screening and dhbv worklists.The calibrator and ic values look consistent and in the expected range for each target.There is no indication that there was any run performance issue that caused the ue nonreactive result for the sample in question and there were no instrument errors.A review of the device history record (dhr) for ml 707983 was completed.The were no laboratory investigations for hbv sensitivity testing results initiated during qc release testing and there were no retests triggered by initially failing results for sensitivity testing.The following hbv qc panels are tested using the ultrio elite screening and dhbv assays as part of sensitivity testing for qc release of ultrio elite master lots: hbv a at ~11 iu/ml and hbv a at ~4 iu/ml.The hbv panels passed all sensitivity specification criteria.A previous events search was conducted in the grifols customer complaints system searching for related hbv sensitivity issues for ue.There were no results that indicate hbv sensitivity issues with ue ml 707983 or ue in general.The ultrio elite package insert (731771 - 303330 ultrio elite 1k box 2 ivd grfs - 3/2023) shows 95% detection probability of 4.3 iu/ml with 95% fiducial limits of 3.8 - 5.0 iu/ml for the hbv who (97/750) international standard on the ultrio elite screening assay and 4.5 iu/ml with 95% fiducial limits of 4.0 - 5.3 iu/ml on the ultrio elite dhbv assay.Based on the results of hbv quantitative testing results provided by the customer, the hbv concentration of the sample is <10 iu/ml but the actual concentration could not be determined because it is below the limit of quantitation of the assay.It is possible that the hbv concentration of the sample is at or below the ultrio elite screening and dhbv hbv lods and therefore would not be expected to give consistently reactive results but that could not be confirmed.The complaints previous events search and dhr review indicate there is not an issue with hbv sensitivity.This is the final report.

Brand Name
PROCLEIX ULTRIO ELITE ASSAY
Common Device Name
HIV-1/HIV-2/HCV/HBV DEVICE
Manufacturer (Section D)
GRIFOLS DIAGNOSTIC SOLUTIONS INC.
4560 horton street
emeryville CA 94608
Manufacturer Contact
jin shi
10808 willow court
san diego, CA 92127
8582020806
MDR Report Key19442925
Report Number2032600-2024-00009
Device Sequence Number12901236
Product Code QHO
UDI-Device Identifier00859882007672
UDI-Public00859882007672
Combination Product (Y/N)N
Initial Reporter CountryPK
PMA/510(K) Number
BL125652
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/15/2025
Device Catalogue Number303715
Device Lot Number707983
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/02/2024
Initial Report FDA Received Date06/01/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown